... ankles and feet could this maybe be side effect
In short form answer, YES, in my opinion Lyrica can cause swelling of the legs and ankles due to water retention. Water retention is listed as one of the possible side affects of Lyrica. I was sent for an emergency ultrasound as they thought I had DVT when my ankles and legs swelled up when I sat in a chair for too long. The ultrasound came back clear fortunately.
I suffer from peripheral neuropathy as a result of ongoing chemotherapy and have been on this horrible drug for 3 and 1/2 years. I was originally put on 300mg daily but after reading and researching the subsequent side affects, I weaned myself down to 75mg and despite still suffering with the PN, I felt a lot better in myself, not as bloated, weight gain stabilised, less fuzzy in the head, lethargy started to abate and my blood tests improved, the list was endless.
I remained on that amount for 2 and 1/2 years but then injured my back in January this year and had excruciating nerve pain in my right thigh from a pinched nerve and 2 bulging discs. My GP suggested that I up my dosage to 300 mg again. Though at first the Lyrica helped with the nerve pain. In the last month it has ceased to work as effectively and I have returned to feeling like I did 3 years ago as well as weighing 20kgs heavier.
My Oncologist suggested that I withdraw from Lyrica and look at having steroid injections into the spine. I spoke to my GP and she has been fully supportive of my decision and has worked out a regime for me to come off the drug fully in 3 weeks. So far, all is good with the withdrawal apart from lack of sleep.
My advice to you, is to get of this medication asap!
- Lyrica Information for Consumers
- Lyrica Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lyrica (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Prescribed Spiractin to reduce swelling in ankle and foot due to the combination of Lyrica and Volt?
Posted 20 Jan 2014 • 1 answer
Posted 27 Dec 2014 • 2 answers
Posted 28 Apr 2016 • 0 answers
I take 200mg lyrica 3 times a day for fibermyalga, also neuropathy, what mg of gabapentin do I take?
Posted 2 Jul 2016 • 7 answers
Posted 21 Dec 2017 • 2 answers